Alert archive / Ohio / River Flood Warnings in 2018
River Flood Warning 60, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at May 27, 2018, 2:54 PM EDT for Holmes County, Wayne County, Ohio. It took effect at May 27, 2018, 3:23 PM EDT. It was in force for 44 hr.
The area
The outline as issued.
The facts
- Issued
- May 27, 2018, 2:54 PM EDT (18:54 UTC)
- In effect from
- May 27, 2018, 3:23 PM EDT
- Expired
- May 29, 2018, 11:26 AM EDT
- In force
- 44 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Holmes County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 75 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Killbuck Creek at Killbuck (KILO1). The gauge peaked at 16.16 ft at May 28, 2018, 7:00 AM EDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 18.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03139000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
875
WGUS41 KCLE 271854
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
254 PM EDT Sun May 27 2018
...The National Weather Service in Cleveland has issued a flood
warning for the following rivers in Ohio...
Killbuck Creek Near Killbuck
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC075-169-280254-
/O.NEW.KCLE.FL.W.0060.180527T1923Z-180529T1200Z/
/KILO1.1.ER.180527T1923Z.180528T0600Z.180529T0600Z.NO/
254 PM EDT Sun May 27 2018
The National Weather Service in Cleveland has issued a
* Flood Warning for
The Killbuck Creek Near Killbuck
* until Tuesday morning.
* At 2 PM the stage was 14.9 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage late this afternoon and rise
to near 15.6 feet by late tonight. The river will fall below flood stage Tuesday morning.
* At 16.0 feet...Flooded roads in and near Killbuck include Water
Street, County Road 621, State Route 60 south, as well as local low lying roads. Holmes county fairgrounds inundated.
&&
LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
4045 8202 4067 8202
$$7 follow-up statements
332
WGUS81 KCLE 280123
FLSCLE
Flood Statement
National Weather Service Cleveland OH
923 PM EDT Sun May 27 2018
...The flood warning continues for the following rivers in Ohio...
Killbuck Creek Near Killbuck
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC075-169-280922-
/O.EXT.KCLE.FL.W.0060.000000T0000Z-180529T1600Z/
/KILO1.1.ER.180527T1900Z.180528T1200Z.180529T1000Z.NO/
923 PM EDT Sun May 27 2018
...Flooding now expected to continue until Tuesday afternoon...
The Flood Warning continues for
The Killbuck Creek Near Killbuck
* until Tuesday afternoon.
* At 9 PM the stage was 15.7 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 16.3 feet by Monday morning.
The river will fall below flood stage Tuesday morning.
* At 17.0 feet...Private property on Water Street in the Village of
Killbuck flooded. Several county and local roads impassable
including State Route 60 south and County Road 621.
&&
LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
4045 8202 4067 8202
$$887
WGUS81 KCLE 280851
FLSCLE
Flood Statement
National Weather Service Cleveland OH
451 AM EDT Mon May 28 2018
...The flood warning continues for the following rivers in Ohio...
Killbuck Creek Near Killbuck
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC075-169-281650-
/O.CON.KCLE.FL.W.0060.000000T0000Z-180529T1600Z/
/KILO1.1.ER.180527T1900Z.180528T1200Z.180529T1000Z.NO/
451 AM EDT Mon May 28 2018
The Flood Warning continues for
The Killbuck Creek Near Killbuck
* until Tuesday afternoon.
* At 4 AM the stage was 16.1 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 16.3 feet by this morning.
The river will fall below flood stage Tuesday morning.
* At 17.0 feet...Private property on Water Street in the Village of
Killbuck flood. Several county and local roads impassable
including State Route 60 south and County Road 621.
&&
LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
4045 8202 4067 8202
$$
oudeman043
WGUS81 KCLE 281411
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1011 AM EDT Mon May 28 2018
...The flood warning continues for the following rivers in Ohio...
Killbuck Creek Near Killbuck
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC075-169-282211-
/O.EXT.KCLE.FL.W.0060.000000T0000Z-180530T1000Z/
/KILO1.1.ER.180527T1900Z.180528T1130Z.180530T0400Z.NO/
1011 AM EDT Mon May 28 2018
...Flooding now expected to continue until Wednesday morning...
The Flood Warning continues for
The Killbuck Creek Near Killbuck
* until Wednesday morning.
* At 10 AM the stage was 16.0 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 16.1 feet by this afternoon.
The river will fall below flood stage early Wednesday morning.
* At 17.0 feet...Private property on Water Street in the Village of
Killbuck flooded. Several county and local roads impassable
including State Route 60 south and County Road 621.
&&
LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
4045 8202 4067 8202
$$
BM522
WGUS81 KCLE 281908
FLSCLE
Flood Statement
National Weather Service Cleveland OH
308 PM EDT Mon May 28 2018
...The flood warning continues for the following rivers in Ohio...
Killbuck Creek Near Killbuck
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC075-169-290307-
/O.CON.KCLE.FL.W.0060.000000T0000Z-180530T1000Z/
/KILO1.1.ER.180527T1900Z.180528T1130Z.180530T0400Z.NO/
308 PM EDT Mon May 28 2018
The Flood Warning continues for
The Killbuck Creek Near Killbuck
* until Wednesday morning.
* At 3 PM the stage was 15.9 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will slowly fall through this evening. The river will
then fall below flood stage early Wednesday morning.
* At 17.0 feet...Private property on Water Street in the Village of
Killbuck flooded. Several county and local roads impassable
including State Route 60 south and County Road 621.
&&
LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
4045 8202 4067 8202
$$
BM555
WGUS81 KCLE 290050
FLSCLE
Flood Statement
National Weather Service Cleveland OH
850 PM EDT Mon May 28 2018
...The flood warning continues for the following river in Ohio...
Killbuck Creek Near Killbuck
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC075-169-290849-
/O.EXT.KCLE.FL.W.0060.000000T0000Z-180529T2200Z/
/KILO1.1.ER.180527T1900Z.180528T1130Z.180529T1600Z.NO/
850 PM EDT Mon May 28 2018
The Flood Warning continues for
The Killbuck Creek Near Killbuck
* until Tuesday evening.
* At 8 PM the stage was 15.7 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue to fall to below flood stage by Tuesday
afternoon.
* At 16.0 feet...Flooded roads in and near Killbuck include Water
Street, County Road 621, State Route 60 south, as well as local low
lying roads. Holmes county fairgrounds inundated.
&&
LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
4045 8202 4067 8202
$$
Thompson270
WGUS81 KCLE 290814
FLSCLE
Flood Statement
National Weather Service Cleveland OH
414 AM EDT Tue May 29 2018
...The flood warning continues for the following rivers in Ohio...
Killbuck Creek Near Killbuck
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC075-169-291613-
/O.CON.KCLE.FL.W.0060.000000T0000Z-180529T2200Z/
/KILO1.1.ER.180527T1900Z.180528T1130Z.180529T1600Z.NO/
414 AM EDT Tue May 29 2018
The Flood Warning continues for
The Killbuck Creek Near Killbuck
* until this evening.
* At 4 AM the stage was 15.3 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue to fall to below flood stage by this
afternoon.
* At 16.0 feet...Flooded roads in and near Killbuck include Water
Street, County Road 621, State Route 60 south, as well as local low
lying roads. Holmes county fairgrounds inundated.
&&
LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
4045 8202 4067 8202
$$693
WGUS81 KCLE 291526
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1126 AM EDT Tue May 29 2018
...The flood warning is cancelled for the following rivers in Ohio...
Killbuck Creek Near Killbuck
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC075-169-291556-
/O.CAN.KCLE.FL.W.0060.000000T0000Z-180529T2200Z/
/KILO1.1.ER.180527T1900Z.180528T1130Z.180529T1406Z.NO/
1126 AM EDT Tue May 29 2018
The Flood Warning is cancelled for
The Killbuck Creek Near Killbuck
* At 11 AM the stage was 14.9 feet.
* The river fell below flood stage late this morning.
* Flood stage is 15 feet.
* The river will continue to fall to 14.1 feet by Wednesday morning.
* At 15.0 feet...Several low lying roads in Holmes County including
Township Roads 91 and 92, and County Roads 621 and 622 are flooded.
&&
LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
4045 8202 4067 8202
$$
OHC155-292325-
/O.ROU.KCLE.HY.S.0000.000000T0000Z-000000T0000Z/
/PHAO1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1126 AM EDT Tue May 29 2018
* At 11 AM the stage was 4.4 feet.
* Flood stage is 10 feet.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at May 27, 1:49 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 27, 1:49 PM EDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 149 PM EDT Sun May 27 2018 .SYNOPSIS... A weak ridge of high pressure will remain over the local area today. A warm front will lift north of the area tonight and the ridge will build back west from the Atlantic Ocean into Western Pennsylvania and Ohio Monday and Monday night. Low pressure is expected to move north out of the Gulf of Mexico to Indiana by Wednesday morning and to southern Ontario, Canada by Wednesday night. && .NEAR TERM /THROUGH MONDAY/... A fairly robust cu field is in place over much of northern Ohio and NW PA but not a shower or storm is to be found. The cap for today has pretty much all but prevented anything from developing. Have continued to chop pops for today and probably should just remove all rain mention but will have to see if any sort of lake boundary will trigger an isolated shower or two. Other than that, just adjusted temperature trends for the rest of today. Previous discussion... Upper level trough will gradually slide southeast away from the area today. This will allow bulging upper level ridge to build east across the area tonight. However, a weak upper level troughiness will setup over the eastern inland portions of the forecast area on Monday. This subtle feature could make things a tad big interesting on Monday from about Mansfield to Akron- Canton to Youngstown; especially in the afternoon. In the mean time, today will see the best upper level support for convective activity continue to slide east of the area. This will take most of the remaining showers and thunderstorms with it. Can't rule out an isolated shower or thunderstorm though in the extreme eastern fringe areas of the county warning area as residual moisture hangs around along with a weak surface trough. Threat for precipitation ends all areas tonight and warm and sticky airmass remains in place with dewpoints in the middle to upper 60s across the area. As mentioned above from Mansfield to Youngstown on Monday, can't rule out a threat for a stray shower or thunderstorm as weak surface trough lingers around. Models hint at very light isolated threat for convective activity during the day Monday. This will remain well away from the lake and will keep POPs down to slight chance for Monday. The rest of the area should see abundant sunshine and fairly warm temperatures again. Looking at highs in the lower 90s in the western third of the area and middle 80s central and lower 80s east for today. Overnight lows will be in the middle to upper 60s followed by a fairly hot Memorial Day with highs in the lower 90s west and middle to upper 80s elsewhere. Lake shore will see some relief both days as lake breeze develops late morning and early afternoon to push cooler air inland from the shore. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... A weakening cold front should sag southward across the region Monday night with high pressure ridging southward from near Hudson Bay. The frontal passage looks like it will be dry and remain this way into late Tuesday night. This is when low pressure that originated over the Gulf of Mexico may begin to influence the region. A few showers may lift into central Ohio by sunrise on Wednesday. As the low moves into the central Great Lakes Wednesday afternoon into the evening we expect to see an increase in showers and scattered thunderstorms. Since the precipitable water values will be increasing we will be watching for some heavy downpours. Still want to monitor the strength of the low as it drifts northward before we start to elevate any flooding concerns. It will remain warm on Tuesday with no real airmass change in the wake of the weak cold front. However it will be cooler near the lakeshore with northeasterly winds slowly increasing through the day. All inland locations will remain in the 80s. Slightly cooler on Wednesday but it will be more humid. A few more clouds will also limit highs with most locations seeing temperatures within a couple degrees of 80. && .LONG TERM /THURSDAY THROUGH SUNDAY/... The movement of the filling area of low pressure will be our concern through much of the long term period. The low should lift over Ontario and interact with jet energy rounding the top of an upper level ridge that will be located over the central portion of the US. Expect to see showers and thunderstorm chances to continue into at least Thursday evening with the main area of low pressure. We will then monitor how the low interacts with the jet energy rounding the central US ridge. There will be plenty of moisture remaining over the area Friday with some drier air attempting to build into the region on Saturday. Will have to leave chance POP's in the forecast on Friday with the hope of pushing the rain east of the area on Saturday. It will remain humid Thursday into Friday with most locations within a couple degrees of 80. Saturday looks as if it will cool back to seasonal averages. && .AVIATION /12Z Sunday THROUGH Thursday/... After a morning with fog and stratus issues, a fairly robust cu field remains in place over much of northern Ohio and NW PA with ceilings in the VFR category. This cloud deck will remain in place through the afternoon and early evening until dissipating with the loss of daytime heating. Clear skies and calm winds tonight will likely allow for the atmosphere to decouple and for fog to develop across the region. Have put in at least MVFR conditions at all sites but KERI for Monday morning but can see several spots getting to IFR vsbys with a moist, summer-like environment. Fog should dissipate late Monday morning and clear skies and VFR conditions should reign on Memorial Day. OUTLOOK...NON-VFR possible Wednesday through Thursday. && .MARINE... Weak low pressure will drift across the central Great Lakes today the a relaxed pressure gradient. This will allow for a lake breeze to develop with onshore flow anticipated. The pressure gradient remains similar on Monday with a very warm day expected on land. This should once again get the lake breeze going with onshore flow expected. Monday night a weak cold front should cross the lake with high pressure ridging southward from near Hudson Bay. This should allow for an increasing northeast wind Tuesday with a small craft advisory possible from Geneva on the Lake to Toledo. This northeasterly flow will likely peak Tuesday night and then slowly decrease into Wednesday. This is when low pressure will move northward toward Indiana. This should gradually shift winds to the southeast then increase back to 15 to 20 knots Wednesday night. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Lombardy NEAR TERM...Lombardy/Sefcovic SHORT TERM...Mullen LONG TERM...Mullen AVIATION...Sefcovic MARINE...Mullen
Hazardous weather outlook, May 27, 3:49 AM EDT, 11 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 349 AM EDT Sun May 27 2018 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-280800- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 349 AM EDT Sun May 27 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:11 PM EDT | Flash Flood Warning | CLE | Holmes | 3 hr |
| May 26, 10:42 PM EDT | Areal Flood Warning | CLE | Holmes, Wayne | 6 hr |
Nearby
River Flood Warnings in Ohio, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.